advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tucson, Arizona, USA:

I have type 2 diabetes and take Glucophage [metformin, a pill for Type 2 diabetes]. I want to take niacin to help lower my cholesterol and triglycerides levels, but was told it may affect my blood sugar readings. Is that true? If so, would it bias the actual glucose level or the indicated readings up or down?

Answer:

Niacin can affect your blood sugars overall by raising them. I would suggest that before you add niacin, test your blood sugar at various times a day, before and after meals and know where they are. If you begin the niacin, you will now have a comparison to see if it does indeed raise your blood sugar. It is very important to bring your lipid levels down to near normal range, no matter what type of medicine you use. If the niacin does not do the trick in a few weeks to months, I hope you will discuss other treatments with your physician. Do not wait. Begin proactive early in your diabetes will help you remain healthy.

KS

DTQ-19991122141554
Original posting 29 Jan 2000
Posted to Type 2 and Meal Planning, Food and Diet

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.